Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 10, NWS Binghamton, NY

April 15, 2006Madison County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 15, 2006, 2:07 AM EDT for Madison County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 2:07 AM EDT (06:07 UTC)
Expired
Apr 15, 2006, 3:00 AM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Madison County, NY

The radar

The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:40 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 15, 1:40 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
140 AM EDT SAT APR 15 2006

.SHORT TERM - (TONIGHT - MONDAY)...
UPDATE 2...HAVE UPDATED WX AND POP GRIDS TO ACCOUNT FOR LINE OF
CONVECTION THAT HAS DEVELOPED AHEAD OF UPPER S/WAVE ACROSS CENTRAL
FA ALONG WK BOUNDARY INDICATED IN SFC OBS AND LI FIELDS.  FCST SNDGS
INDICATE STORMS ARE ELEVATED WITH MAIN THREAT BEING LARGE HAIL.  PB

UPDATE...STEADY RAIN HAS MOVED WELL EAST OF FA WITH AREA NOW BETWEEN
TWO SIGNIFICANT SHORT WAVES. ONE MOVING THROUGH THE OHIO VALLEY AND
A NORTHERN STREAM WAVE OVER THE UPPER GREAT LAKES. A FEW CONVECTIVE
CELLS HAVE DEVELOPED OVER THE FA DURING THE PAST HOUR, A REFLECTION
OF THE MID LEVEL INSTABILITY STILL APPARENT ON THE BUF 00Z RAOB.
WILL LOWER POPS TO 30 ACROSS ENTIRE FA BUT PROLONG CHC THROUGH THE
OVERNIGHT PERIOD DUE TO SFC TROF AND MID LEVEL LAPSE RATES. RAISED
MINS A FEW DEGREES, NO OTHER CHANGES. RRM

AS ANOTHER SHORT WAVE AND SFC LOW MOVES SE INTO NE NY AND NORTHERN
NEW ENGLAND THE EXTREME NE PART OF CWA WILL STAY IN THE THREAT OF
SHOWERS INTO SATURDAY. REST OF CWA IN BETWEEN THIS SYSTEM AND
ANOTHER LOW MOVING THROUGH OHIO VALLEY TO MID ATLANTIC REGION.

SOME MOISTURE HANGS AROUND SATURDAY BUT ENOUGH SUN TO PUSH TEMPS
INTO 60S AND 70S.

AIRMASS COOLS BEHIND NE US SFC LOW SUNDAY AS NW FLOW STRENGTHENS AND
850MB TEMPS FALL. WEAK SFC RIDGE SUNDAY BUILDS INTO MONDAY AS
ANOTHER STRONG STORM PASSES WELL TO SW.

FOR TEMPERATURES FOLLOWED MOS GUIDANCE WHICH STAYS AT OR ABOVE
NORMAL. TAC

&&

.AVIATION (15/00Z TO 16/00Z)...
RA HAS PRETTY MUCH ENDED AT ALL TERMINALS...AND CIGS ARE STARTING TO
COME DOWN AND SHOULD STAY IN THE MVFR RANGE THROUGH MOST...IF NOT
ALL...OF THE NIGHT.  COULD SEE CIGS RISE TO MVFR IN THE 09-11Z RANGE
WHEN COLD FRONT MOVES THRU AND WINDS SHIFT TO THE WEST...WHICH WILL
ALLOW FOR ENHANCED MIXING.  SFC TDS WILL SLOWLY CREEP DOWN
OVERNIGHT...AND THIS SHOULD PREVENT ANY SIGNIF BR/FG FORMATION.

INCREASING WEST WINDS AND SUNSHINE SHOULD MIX EVERYONE OUT TO VFR
CONDITIONS BY MID-MORNING.  -CEMPA

&&

.LONG TERM (MONDAY NIGHT - FRIDAY)...
DRY WEATHER...WITH SLOWLY MODERATING TEMPERATURES...WILL PREVAIL FOR
MUCH OF THIS PERIOD...AS HIGH PRESSURE BUILDS ACROSS THE EASTERN
U.S.

BY FRIDAY...WELL INTRODUCE A CHANCE OF SHOWERS...AS AN UPPER-LEVEL
LOW IS PROGGED TO APPROACH FROM THE MIDWEST.  -MJ
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Apr 15, 1:21 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 AM EDT SAT APR 15 2006

NYZ009-018-036-037-044>046-056-057-062-PAZ040-048-072-160530-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-
SOUTHERN WAYNE-
121 AM EDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE
SUSQUEHANNA VALLEY...MOHAWK VALLEY...CATSKILLS AND POCONO MOUNTAIN
REGIONS OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREAT BEING HAIL TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY MORNING.

NYZ015>017-022>025-055-PAZ038-039-043-044-047-160530-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
TIOGA-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
121 AM EDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 15, 1:01 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 AM EDT SAT APR 15 2006

NYZ018-150600-
ONONDAGA NY-
101 AM EDT SAT APR 15 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 28 MILES WEST OF LYSANDER TO 16 MILES WEST OF
  LYSANDER..AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PLAINVILLE AT 125 AM EDT...
  WARNERS AND LYSANDER AT 130 AM EDT...
  VILLAGE GREEN AND VAN BUREN AT 135 AM EDT...
  WESTVALE AND TAUNTON AT 140 AM EDT...
  LIVERPOOL AT 145 AM EDT...
  WOODARD AND SYRACUSE AT 150 AM EDT...
  FAYETTEVILLE AND NORTH SYRACUSE AT 155 AM EDT...
  MINOA AND CICERO AT 200 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
Local storm report, Apr 15, 1:45 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
145 AM EDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             GROTON                  42.59N 76.37W
04/15/2006  E0.25 INCH       TOMPKINS           NY   TRAINED SPOTTER

            PEA SIZE HAIL AND VERY HEAVY RAIN

&&

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:16 AM EDTSevere Thunderstorm WarningBGMOnondaga59 min
Apr 15, 2:12 AM EDTFlash Flood WarningBGMOnondaga3 hr
Apr 15, 2:34 AM EDTFlash Flood WarningBGMMadison, Oneida3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.